Alert archive / Missouri / Frost Advisories in 2018

Frost Advisory 3, NWS Springfield, MO

April 18, 201813 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this frost advisory at Apr 18, 2018, 2:16 PM CDT for 13 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Apr 19, 2018, 2:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 18, 2018, 2:16 PM CDT (19:16 UTC)
In effect from
Apr 19, 2018, 2:00 AM CDT
Expired
Apr 19, 2018, 9:00 AM CDT
In force
7 hr
Issued by
NWS Springfield, MO

Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Cedar County, MO, Dade County, MO, Hickory County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Polk County, MO, St. Clair County, MO, Vernon County, MO

The radar

The Springfield radar (KSGF), 66 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.3 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -72 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1496 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-72 m²/s²
0-3 km storm-relative helicity
-105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

654 
WWUS73 KSGF 181916
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
216 PM CDT Wed Apr 18 2018

KSZ073-097-101-MOZ055-066>068-077>079-088-089-093-094-101-102-
191400-
/O.NEW.KSGF.FR.Y.0003.180419T0700Z-180419T1400Z/
Bourbon-Crawford-Cherokee-Benton-Vernon-St. Clair-Hickory-Barton-
Cedar-Polk-Jasper-Dade-Newton-Lawrence-McDonald-Barry-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, 
Crockerville, Mora, Edmonson, Lincoln, NEVADA, Tiffin, 
Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, 
Wheatland, Cross Timbers, Kenoma, Lamar, Cedar Springs, 
El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, 
Bolivar, Joplin, Carthage, Greenfield, Lockwood, Meinert, Neosho,
Aurora, Mount Vernon, Marionville, Anderson, Noel, Goodman, 
South West City, Pineville, Rocky Comfort, Monett, Madry, 
and Cassville
216 PM CDT Wed Apr 18 2018

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY...

The National Weather Service in Springfield has issued a Frost
Advisory, which is in effect from 2 AM to 9 AM CDT Thursday. 

* TEMPERATURE...Low temperatures will fall into the lower to
  middle 30s.

* IMPACTS...The frost will damage sensitive vegetation and crops
  that are not protected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

Schaumann
2 follow-up statements
912 
WWUS73 KSGF 190703
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
203 AM CDT Thu Apr 19 2018


KSZ073-097-101-MOZ055-066>068-077>079-088-089-093-094-101-102-
192200-
/O.NEW.KSGF.FR.Y.0004.180420T0600Z-180420T1400Z/
/O.CON.KSGF.FR.Y.0003.000000T0000Z-180419T1400Z/
Bourbon-Crawford-Cherokee-Benton-Vernon-St. Clair-Hickory-Barton-
Cedar-Polk-Jasper-Dade-Newton-Lawrence-McDonald-Barry-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, 
Crockerville, Mora, Edmonson, Lincoln, NEVADA, Tiffin, 
Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, 
Wheatland, Cross Timbers, Kenoma, Lamar, Cedar Springs, 
El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, 
Bolivar, Joplin, Carthage, Greenfield, Lockwood, Meinert, Neosho,
Aurora, Mount Vernon, Marionville, Anderson, Noel, Goodman, 
South West City, Pineville, Rocky Comfort, Monett, Madry, 
and Cassville
203 AM CDT Thu Apr 19 2018

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY...

The National Weather Service in Springfield has issued a Frost
Advisory, which is in effect from 1 AM to 9 AM CDT Friday. 

* TEMPERATURE...Low temperatures will fall into the lower to 
  middle 30s. 

* IMPACTS...The frost will damage sensitive vegetation and crops 
  that are not protected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

MOZ056>058-069>071-080>083-090>092-095>098-103>106-192200-
/O.NEW.KSGF.FR.Y.0004.180420T0600Z-180420T1400Z/
Morgan-Miller-Maries-Camden-Pulaski-Phelps-Dallas-Laclede-Texas-
Dent-Greene-Webster-Wright-Christian-Douglas-Howell-Shannon-Stone-
Taney-Ozark-Oregon-
Including the cities of Versailles, Rocky Mount, Stover, Laurie, 
Aurora Springs, Eldon, Lake Ozark, Vichy, Osage Beach, Camdenton,
Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, 
Laquey, Waynesville, Northwye, Rolla, Buffalo, Charity, Foose, 
March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, 
Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, 
Jadwin, Salem, Springfield, Marshfield, Northview, Seymour, 
Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, 
Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, 
Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, 
South Fork, West Plains, White Church, Teresita, Winona, 
Birch Tree, Montier, Kimberling City, Crane, Elsey, Indian Point,
Silver Dollar City, Branson, Hollister, Kirbyville, 
Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer,
Alton, Couch, Greer, Thomasville, and Wilderness
203 AM CDT Thu Apr 19 2018

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY...

The National Weather Service in Springfield has issued a Frost
Advisory, which is in effect from 1 AM to 9 AM CDT Friday. 

* TEMPERATURE...Low temperatures will fall into the lower to 
  middle 30s. 

* IMPACTS...The frost will damage sensitive vegetation and crops 
  that are not protected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

Griffin
159 
WWUS73 KSGF 191352
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
852 AM CDT Thu Apr 19 2018

KSZ073-097-101-MOZ055-066>068-077>079-088-089-093-094-101-102-
200200-
/O.EXP.KSGF.FR.Y.0003.000000T0000Z-180419T1400Z/
/O.CON.KSGF.FR.Y.0004.180420T0600Z-180420T1400Z/
Bourbon-Crawford-Cherokee-Benton-Vernon-St. Clair-Hickory-Barton-
Cedar-Polk-Jasper-Dade-Newton-Lawrence-McDonald-Barry-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, 
Crockerville, Mora, Edmonson, Lincoln, NEVADA, Tiffin, 
Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, 
Wheatland, Cross Timbers, Kenoma, Lamar, Cedar Springs, 
El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, 
Bolivar, Joplin, Carthage, Greenfield, Lockwood, Meinert, Neosho,
Aurora, Mount Vernon, Marionville, Anderson, Noel, Goodman, 
South West City, Pineville, Rocky Comfort, Monett, Madry, 
and Cassville
852 AM CDT Thu Apr 19 2018

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
FRIDAY...
...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

* TEMPERATURE...Low temperatures will fall into the lower to 
  middle 30s tonight. 

* IMPACTS...The frost will damage sensitive vegetation and crops 
  that are not protected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

MOZ056>058-069>071-080>083-090>092-095>098-103>106-200200-
/O.CON.KSGF.FR.Y.0004.180420T0600Z-180420T1400Z/
Morgan-Miller-Maries-Camden-Pulaski-Phelps-Dallas-Laclede-Texas-
Dent-Greene-Webster-Wright-Christian-Douglas-Howell-Shannon-Stone-
Taney-Ozark-Oregon-
Including the cities of Versailles, Rocky Mount, Stover, Laurie, 
Aurora Springs, Eldon, Lake Ozark, Vichy, Osage Beach, Camdenton,
Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, 
Laquey, Waynesville, Northwye, Rolla, Buffalo, Charity, Foose, 
March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, 
Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, 
Jadwin, Salem, Springfield, Marshfield, Northview, Seymour, 
Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, 
Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, 
Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, 
South Fork, West Plains, White Church, Teresita, Winona, 
Birch Tree, Montier, Kimberling City, Crane, Elsey, Indian Point,
Silver Dollar City, Branson, Hollister, Kirbyville, 
Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer,
Alton, Couch, Greer, Thomasville, and Wilderness
852 AM CDT Thu Apr 19 2018

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
FRIDAY...

* TEMPERATURE...Low temperatures will fall into the lower to 
  middle 30s tonight. 

* IMPACTS...The frost will damage sensitive vegetation and crops 
  that are not protected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

Raberding

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this frost advisory went out at Apr 18, 11:58 AM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, Apr 18, 11:58 AM CDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1158 AM CDT Wed Apr 18 2018

.SHORT TERM...(Today and tonight)
Issued at 226 AM CDT Wed Apr 18 2018

Strong surface low was located over east central Kansas early this
morning with very gusty west to northwest winds directly behind
the cold front. Gusts of around 40 kts have been reported at
during the past hour or so. The surface low will continue to track
east the remainder of the night to near COU by 12z and the frontal
boundary extending south of the low along US65. The front should
push east and out of CWA by 15z. Winds will be quite gusty today
behind the front, especially closer to the low where the isobars
will be tightly packed, which would be over our northern CWA. We
have loaded winds with CONSMOS today and bumped up several kts
from that and will likely see sustained winds of 20 to 30 mph and
gusts of 30 to 40 mph. Day shift will need to monitor for wind
advisory potential, but at this point it looks like we might fall
short over most locations and will hold off.

Also, much drier air will move in behind the front with humidity
levels dropping into the 30s during the afternoon. Our EHWO brings
fire weather levels into the elevated category, or still below red
flag conditions so will also hold off on any fire weather
products, but will mention the elevated conditions in the morning
HWO.

Cooler air will move in behind the front with cold air advection,
so temperatures will not be nearly as warm as yesterday and in
some cases will probably have highs during the morning.

The colder air will continue to push into the area tonight and
will see most locations in that low to mid 30s range which would
be in the range for frost development. Winds might stay up enough
for that to occur, so will hold off and let the day shift analyze
that further for any frost advisory potential.

.LONG TERM...(Thursday through Tuesday)
Issued at 226 AM CDT Wed Apr 18 2018

Another frost potential night would be on Thursday night but with
the center of the ridge axis up in Iowa, winds still might be a
bit strong for frost development, but the best potential would be
over the eastern Ozarks where the cooler temperatures will reside.

The next low pressure system will arrive by late Saturday as a
closed low moves into the central and southern plains and
precipitation chances spread into the western portion of the CWA
and eventually across the remainder of the CWA Saturday night into
Sunday. Precipitation should then end by Sunday evening as the low
pulls into the Tennessee valley.

Models begin to diverge a bit by early next week with the GFS
showing a sharper shortwave axis moving in from the northwest
Tuesday night, while the ECMWF keeps the main energy closer to the
closed low over the Great Lakes.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1155 AM CDT Wed Apr 18 2018

VFR conditions are expected through Thursday. Some cumulus clouds
are expected with bases remaining above 3000 feet.

Brisk and gusty northwest winds will continue into early this
evening with gusts around 30 knots. Winds will then diminish by
late evening.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...Schaumann
Hazardous weather outlook, Apr 18, 1:30 PM CDT, 46 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
130 PM CDT Wed Apr 18 2018

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-191830-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
130 PM CDT Wed Apr 18 2018

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited non thunderstorm wind risk.
  Significant frost risk.
  Elevated to locally Significant fire weather risk.

DISCUSSION...

  Brisk west to northwest winds will persist this afternoon
  with gusts around 35 mph. These winds in combination with an
  increasingly dry air mass will lead to elevated fire weather
  conditions. Locally significant fire weather conditions will
  be possible this afternoon across south-central Missouri.
  Fires in these conditions will have the capability to quickly
  grow and spread.

  Temperatures will dip into the low to mid 30s tonight with
  areas of frost expected across western Missouri and extreme
  southeastern Kansas. The greatest potential for frost will
  occur in valleys and areas protected from a northwest wind.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

  Areas of frost are again expected Thursday night across much
  of the area.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Schaumann

Nearby

Frost Advisories in Missouri, 2018Frost Advisories in Kansas, 2018Every frost advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.